MAUDE Adverse Event Report: CORDIS US CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400408X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 4mm8cm 135 powerflex pro percutaneous transluminal angioplasty (pta) dilation catheter was found to have a hole when being inflated.The balloon was caught in the lesion, and able to be removed intact easily from the patient.There was no reported patient injury.The device was stored and prepped per the instructions for use (ifu).The hole was found just as the device was inflated.The device maintained negative pressure during preparation for 4 seconds.The device was inflated to 8 atmospheres before the anomaly was noted.There were no visible signs of device or package damage prior to use.There was no difficulty removing the protective balloon cover, or any of the sterile packaging components.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.A contralateral approach was used.The target vessel was the superficial femoral artery.The target vessel site had mild calcification and tortuosity.There was 35% stenosis and there was no acute angle or bifurcation.The device was no put into an acute bend at any point during the procedure.The device was able to cross the lesion.The device did not kink at any time during the procedure.There were no anomalies noted after the device was delivered to the lesion.The balloon was caught in the lesion.The balloon was not caught in a deployed stent.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the balloon of a 4mm8cm 135 powerflex pro percutaneous transluminal angioplasty (pta) dilation catheter was found to have a hole when being inflated.The balloon was caught in the lesion, and able to be removed intact easily from the patient.There was no reported patient injury.The device was stored and prepped per the instructions for use (ifu).The hole was found just as the device was inflated.The device maintained negative pressure during preparation for 4 seconds.The device was inflated to 8 atmospheres before the anomaly was noted.There were no visible signs of device or package damage prior to use.There was no difficulty removing the protective balloon cover, or any of the sterile packaging components.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.A contralateral approach was used.The target vessel was the superficial femoral artery.The target vessel site had mild calcification and tortuosity.There was 35% stenosis and there was no acute angle or bifurcation.The device was no put into an acute bend at any point during the procedure.The device was able to cross the lesion.The device did not kink at any time during the procedure.There were no anomalies noted after the device was delivered to the lesion.The balloon was caught in the lesion.The balloon was not caught in a deployed stent.The product was returned for analysis.A non-sterile ¿powerflex pro 4mm8cm 135¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and placed on a metallic tray to be inspected.The unit was thoroughly inspected observing that no damages or anomalies were observed during the unaided eye visual inspection.The balloon was received deflated.No other outstanding details were noted.Functional testing was performed using an inflator/deflator device attached to the inflation port.Balloon inflation was done by applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.The balloon was inflated as expected and the pressure remained steady.No anomalies were observed during the inflation test.A product history record (phr) review of lot 82218331 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined as the device passed functional analysis.The balloon was inflated/deflated with no burst or leaks noted and without any anomalies noted to the balloon.The reported ¿pta system - tracking difficulty¿ cannot be confirmed due to the nature of the event as this cannot be replicated in the lab setting.Difficulty crossing a lesion, or an anatomical structure and/or stent is a known procedural occurrence.Crossing difficulty is most commonly related to patient anatomy, operator technique and appropriate device selection.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported by the customer as no anomalies were noted on the device.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported events for both devices.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19056912
Report Number3007635982-2024-00089
Device Sequence Number7949537
Product Code LIT
UDI-Device Identifier20705032059197
UDI-Public(01)20705032059197(17)240229(10)82218331
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number4400408X
Device Lot Number82218331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/10/2024
05/23/2024
Initial Report FDA Received Date04/07/2024
Supplement Report FDA Received Date05/06/2024
05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age68 YR
Patient SexFemale
Patient Weight78 KG